Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 2, NWS Jacksonville, FL

March 1, 2019Columbia County, Hamilton County, Florida

NWS Jacksonville, FL issued this tornado warning at Mar 1, 2019, 1:38 PM EST for Columbia County, Hamilton County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2019, 1:38 PM EST (18:38 UTC)
Expired
Mar 1, 2019, 2:00 PM EST
In force
22 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Columbia County, FL, Hamilton County, FL

The radar

The Moody AFB radar (KVAX), 74 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WFUS52 KJAX 011838
TORJAX
FLC023-047-011900-
/O.NEW.KJAX.TO.W.0002.190301T1838Z-190301T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
138 PM EST FRI MAR 1 2019

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Central Columbia County in northern Florida...
  Southeastern Hamilton County in northern Florida...

* Until 200 PM EST.
    
* At 137 PM EST, a severe thunderstorm capable of producing a tornado
  was located over Winfield, or near White Springs, moving northeast
  at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  White Springs, Winfield and Suwannee Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3021 8276 3031 8279 3045 8253 3028 8246
TIME...MOT...LOC 1837Z 243DEG 25KT 3026 8273 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

ZIBURA
1 follow-up statement
492 
WWUS52 KJAX 011844
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
144 PM EST FRI MAR 1 2019

FLC023-047-011900-
/O.CON.KJAX.TO.W.0002.000000T0000Z-190301T1900Z/
Columbia FL-Hamilton FL-
144 PM EST FRI MAR 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM EST FOR NORTHERN
COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES...
    
At 144 PM EST, a severe thunderstorm capable of producing a tornado
was located over Winfield, or near Lake City, moving east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Winfield and Suwannee Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3025 8270 3033 8274 3045 8253 3028 8246
TIME...MOT...LOC 1844Z 249DEG 24KT 3027 8268 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

ZIBURA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 1, 9:09 AM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Mar 1, 9:09 AM EST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
909 AM EST Fri Mar 1 2019

.UPDATE...Rain has ended across the area this morning with another
area of convection upstream over the Fl panhandle and sw Ga. This
next upper short wave will produce showers and a few thunderstorms
over mainly se Ga this afternoon...with the high res models
showing convection pushing into the I-10 corridor of ne Fl by
late afternoon/early evening. A few strong storms may occur over
mainly se Ga if enough surface based instability can develop
given the strong speed shear in a fast zonal flow aloft.
Warm and humid conditions will persisit with high temperatures
reaching the 70s again.

&&

.AVIATION...VFR ceilings expected today. Showers and
thunderstorms will be possible after 19Z at SSI. An isolated
shower or thunderstorm possible at the Jacksonville area TAF sites
by late afternoon and early evening(20z-02z).

&&

.MARINE...Weak high pressure will remain situated over the Florida
peninsula. This will maintain light winds and seas today and
tonight.

Rip Currents: Low risk to continue through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  60  75  59 /  60  10  30  10
SSI  68  60  72  59 /  70  40  40  10
JAX  75  61  78  61 /  30  30  40  10
SGJ  74  63  77  61 /  30  20  40  10
GNV  77  61  81  60 /  20  10  30  10
OCF  79  59  82  60 /  10  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/Cordero/Bricker

In the hours before

Special weather statement, Mar 1, 11:47 AM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1147 AM EST FRI MAR 1 2019

GAZ162-011700-
Echols GA-
1147 AM EST FRI MAR 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ECHOLS COUNTY UNTIL NOON
EST...

* At 1146 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Statenville, moving east at 35
  mph.

* Small hail and winds in excess of 40 mph possible with this storm.

* Locations impacted include...
  Statenville and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3080 8313 3080 8310 3085 8309 3085 8301
      3086 8301 3087 8296 3086 8294 3061 8288
      3063 8314
TIME...MOT...LOC 1646Z 266DEG 25KT 3076 8312

ZIBURA
Special weather statement, Mar 1, 12:57 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1257 PM EST FRI MAR 1 2019

FLZ020>022-GAZ162-163-011845-
Columbia FL-Hamilton FL-Suwannee FL-Clinch GA-Echols GA-
1257 PM EST FRI MAR 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA...
SUWANNEE...HAMILTON...ECHOLS AND WEST CENTRAL CLINCH COUNTIES UNTIL
145 PM EST...

* At 1256 PM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Statenville to near Dowling Park. Movement was east at 40 mph.

* Winds in excess of 40 TO 50 mph possible with these storms.

* Locations impacted include...
  Live Oak, Jasper, Jennings, White Springs, Statenville, Suwannee
  River State Park, Suwannee Springs, Mayday, Crossroads and
  Luraville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3031 8321 3035 8321 3035 8319 3038 8319
      3039 8317 3041 8318 3042 8322 3063 8317
      3063 8314 3080 8313 3081 8310 3083 8310
      3085 8308 3083 8269 3002 8281 3006 8306
      3011 8312 3010 8321 3018 8325 3026 8325
TIME...MOT...LOC 1756Z 262DEG 44KT 3073 8304 3025 8330

ZIBURA
Special weather statement, Mar 1, 1:03 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
103 PM EST FRI MAR 1 2019

FLZ024-GAZ150-152-164-165-011845-
Inland Nassau FL-Ware GA-Inland Camden GA-Brantley GA-Charlton GA-
103 PM EST FRI MAR 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...WEST
CENTRAL CAMDEN...SOUTHWESTERN BRANTLEY...SOUTHEASTERN WARE AND
NORTHERN CHARLTON COUNTIES UNTIL 145 PM EST...

* At 102 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northeast of Stephen Foster
  State Park, moving east at 35 mph.

* Winds in excess of 40 TO 50 mph possible with this storm along
  with small hail.

* Locations impacted include...
  Folkston, Stephen Foster State Park, Homeland, Race Pond and
  Winokur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3077 8194 3072 8242 3073 8242 3073 8243
      3105 8234 3114 8187
TIME...MOT...LOC 1802Z 260DEG 31KT 3092 8229

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:57 PM ESTSpecial Weather StatementJAXHamilton, Suwannee48 min
Mar 1, 1:23 PM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee52 min
Mar 1, 1:56 PM ESTSevere Thunderstorm WarningJAXBaker, Columbia34 min
Mar 1, 2:04 PM ESTSpecial Weather StatementJAXGilchrist, Union41 min
Mar 1, 2:07 PM ESTSpecial Weather StatementJAXNassau38 min
Mar 1, 2:09 PM ESTSevere Thunderstorm WarningJAXBaker, Duval, Nassau51 min
Mar 1, 2:33 PM ESTSevere Thunderstorm WarningJAXBaker, Duval, Nassau57 min
Mar 1, 2:38 PM ESTSpecial Weather StatementJAXAlachua, Bradford, Clay67 min
Mar 1, 2:39 PM ESTSpecial Marine WarningJAX2 hr
Mar 1, 3:17 PM ESTSpecial Weather StatementJAXDuval43 min
Mar 1, 3:23 PM ESTSpecial Marine WarningJAX82 min
Mar 1, 3:24 PM ESTSpecial Weather StatementJAXPutnam, Saint Johns51 min
Mar 1, 4:06 PM ESTSpecial Weather StatementJAXFlagler39 min
Mar 1, 4:23 PM ESTSevere Thunderstorm WarningJAXFlagler, Saint Johns36 min
Mar 1, 4:26 PM ESTSpecial Marine WarningJAX2 hr

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.